Colorado, 2012

Drought in Colorado, November 1 to 30, 2012

November 1 to 30, 2012 · NWS GLD · 3 events in 3 counties and zones

Drought conditions continued from October with east-central Colorado rated as being in Extreme (D3) Drought. No precipitation fell in east-central Colorado during the month of November.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Drought conditions continued from October with east-central Colorado rated as being in Extreme (D3) Drought. No precipitation fell in east-central Colorado during the month of November. Year-to-date precipitation through the end of November averaged 45% to 70% of normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Oct 31, 10:41 PM MST, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 31, 10:41 PM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1141 PM MDT WED OCT 31 2012

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 229 PM MDT WED OCT 31 2012

SHORT TERM FORECAST CONCERNS ARE DRY CONDITIONS WITH WARM
TEMPERATURES ON THURSDAY.

A RIDGE OF HIGHER PRESSURE WILL MOVE OVER THE ROCKIES AND HIGH
PLAINS REGIONS BY THURSDAY WITH A LEE SURFACE TROUGH DEEPENING
DURING THE DAY AND WINDS TURNING SOUTHERLY. THE WARMEST
TEMPERATURES OF THE WEEK WILL OCCUR ON THURSDAY WITH RH VALUES
DROPPING TO LESS THAN 20 PERCENT ACROSS MUCH OF THE AREA. WITH
WINDS POSSIBLY BECOMING GUSTY THURSDAY AFTERNOON AHEAD OF THE
DEEPENING LEE TROUGH...THERE IS SOMEWHAT OF A CONCERN THAT
CRITICAL FIRE WEATHER CONDITIONS WILL BE MET. CURRENT FORECAST IS
NOT TO MEET CRITERIA...BUT WILL BE CLOSE ACROSS THE SOUTHWEST
PORTION OF THE FORECAST AREA.

THURSDAY OVERNIGHT/EARLY FRIDAY MORNING...THE UPPER RIDGE IS
FLATTENED BY AN APPROACHING TROUGH WHILE A WEAK FRONT MOVES ACROSS
THE AREA WITH A SURFACE LOW DEEPENING OVER SOUTHWEST KANSAS.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 229 PM MDT WED OCT 31 2012

THE DEEPENING SURFACE LOW OVER SW KANSAS WILL MOVE INTO OKLAHOMA
ON FRIDAY WITH THE UPPER TROUGH MOVING EAST OF THE ROCKIES FRIDAY
EVENING. NO PRECIPITATION IS EXPECTED WITH THIS FRONT...ALTHOUGH
HIGH TEMPERATURES WILL ONLY REACH INTO THE 60S FOR THE REMAINDER OF
THE WORK WEEK AND WEEKEND.

TEMPERATURES WILL WARM AGAIN MONDAY AND TUESDAY WITH CONDITIONS
REMAINING DRY AND WARMER THAN AVERAGE THROUGH THE MIDDLE OF NEXT
WEEK AS A BROAD UPPER RIDGE DEVELOPS OVER THE WESTERN UNITED
STATES...KEEPING HIGH PRESSURE OVER THE WEST AND THE TRACK OF ANY
STORM SYSTEMS WELL TO THE NORTH OF THE CENTRAL HIGH PLAINS
REGION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1140 PM MDT WED OCT 31 2012

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. LIGHT WINDS WILL
SHIFT TO THE SOUTH AND BECOME GUSTY...MAINLY AT KGLD...DURING THE
AFTERNOON.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...LOCKHART
AVIATION...DLF
Hazardous weather outlook, Oct 31, 1:57 PM MST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM MDT WED OCT 31 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
257 PM MDT WED OCT 31 2012 /357 PM CDT WED OCT 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Cheyenne County

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Cheyenne County forecast zone
Reported by
Official NWS Observations
Coordinates
38.828, -102.603 (the zone’s center; the record gives no point)

Drought, Kit Carson County

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Kit Carson County forecast zone
Reported by
Official NWS Observations
Coordinates
39.305, -102.603 (the zone’s center; the record gives no point)

Drought, Yuma County

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Yuma County forecast zone
Reported by
Official NWS Observations
Coordinates
40.003, -102.424 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415595, 415596, 415597.